MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR
Model Number 470344-14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm curved bipolar dissector instrument for failure analysis investigation.The instrument was analyzed and was found to have a broken bipolar yaw pulley at the grip hub.Broken pieces are missing as a result of breakage.Size of missing piece is approximately 0.0925¿ x 0.0460¿.The components surrounding the break did exhibit damage that would have contributed to the broken yaw pulley.The grip tips are bent and have indentations.Additional observations related to customer reported complaint: the instrument was found to have one bent grip, causing misalignment of the grips.There was a.0325¿ offset at the tips.The grips do show damage.The tips have indentations.Components adjacent to this bent grip do show damage.The yaw pulley is broken and pieces missing.The instrument was found to have multiple indentations/burrs at the tip of the grip tips.The grips were found to be bent.Components adjacent to the indented grip tips show damage which may indicate potential mishandling/misuse.The yaw pulley is broken.
 
Event or Problem Description
It was reported that during central processing, the 8mm curved bipolar dissector instrument was found to have broken plastic at the tip of the instrument.There was no report of patient involvement.

Brand Name
ENDOWRIST
Common Device Name
CURVED BIPOLAR DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20434955
Report Number2955842-2024-20651
Device Sequence Number8402688
Product Code NAY
UDI-Device Identifier00886874112489
UDI-Public(01)00886874112489(10)N10170928
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470344-14
Device Catalogue Number470344
Device Lot NumberN10170928 0091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose